MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK
Model Number 48360T-08
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The sureform stapler reload was analyzed and there is no reported complaint against this part.The reload was returned already fired.All pushers deployed and no unformed staples found.The blade was at the distal end and not exposed.No blade or cartridge damage found.Additional observation not reported by site was also identified: the sureform stapler reload was found to have a lodged staple in the pusher pocket.
 
Event or Problem Description
It was reported that during a da vinci-assisted liver resection surgical procedure, sureform 60 stapler black reload only fired 9 times out of it's intended 12.Upon loading it after the 9th fire the sureform black reload would not fire.The customer removed the stapler instrument and continued with another of the same.The procedure was completed with no reported injury or delay.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18469900
Report Number2955842-2024-10076
Device Sequence Number14231901
Product Code GDW
UDI-Device Identifier10886874113858
UDI-Public(01)10886874113858(10)T90211108
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360T-08
Device Catalogue Number48360T
Device Lot NumberT90211108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Initial Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown